MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 07/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter stated the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -12.5 diopter.In the patient's left eye (os) on (b)(6) 2017.The lens had a high vault and due to concerns over angle closure, the lens was explanted on (b)(6) 2017.The patient experienced elevated intraocular pressure and narrowing of the angle.The lens was exchanged for a shorter lens and the problem was resolved.The patient's current condition was 20/20 ucva, with great intraocular pressure.The reporter stated the cause of the event was unknown.
 
Additional Manufacturer Narrative
Device evaluation: the lens was returned in liquid in a vial.Visual inspection of the returned product found a piece of one haptic torn off and missing.(b)(4).
 
Additional Manufacturer Narrative
The lens was exchanged for a shorter lens and upon implantation there was a residual vaulting.The surgeon enlarged pi and resolved the problem.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6767795
Report Number2023826-2017-01250
Device Sequence Number1947668
Product Code MTA
UDI-Device Identifier00841542103343
UDI-Public00841542103343
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/14/2017
Supplement Date Received by Manufacturer08/11/2017
10/13/2017
Initial Report FDA Received Date08/04/2017
Supplement Report FDA Received Date09/07/2017
10/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 FP - LOT NUMBER UNK; FOAM TIP PLUNGER MODEL FTP - LOT NUMBER UNK; INJECTOR MODEL MSI-PF - LOT NUMBER UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR